Eyes

Hello there. I am wondering whether my new symptoms are related to UC. I don’t have diarrhoea nor bleeding but I have felt very nauseous recently and my hips, elbows and shoulders are aching. It comes and go during the day. I have glaucoma in one eye but the other one is bothering me. It is slightly bloodshot and I feel pressure.

As I am on low dose of carbimazole for slightly hyper thyroid, I was wondering whether is was colitis or thyroid medication. Has Anybody experienced similar problems? Thanks

4 Replies

oldestnewest
  • eye and joint problems are an extraintestinal manifestation of IBD. Uvelitis can lead to glaucoma resulting in pressure in the eye so needs looking at ASAP, esp as you already have it in the other eye. Types of arthritis are also suffered buy 25-40% of those with IBD, and can be treated with the same medications.

    extraintestinal manifestations dont always flare up at the same time as the IBD flares up. I think it may be a good idea to get hold of your gastroenterologist to arrange an appointment with them or an IBD nurse x

  • Thank you. I will as soon as I get back from my holiday next week.

  • Hello, I can’t comment on your actual question but I would definitely seek mecic assistance ASAP as Willow mentioned to prevent further eye damage. Hopefully you doctor can determine the cause.

    My doctors always blame the disease it seems, never the drugs. God forbid, if one of the drugs they prescribed hurts you! They don’t admit it easily.

    I have Crohns and have eye issues, of Kerititis Sicca or Dry Eye Disease, I have to use drops in the day and a gel in the night. It’s very bothersome and quite painful at times.

    Hope you get some answers from your doctor. Keep us posted as to the outcome. Good luck.

  • Hi, thanks for your input. I did go to an eye specialist as the gp in France thought it was uveitis. Not that thank goodness. I was in the alps and wasn’t wearing glasses.

You may also like...